Review: could Depakote cause Rash (Rashes)?
Summary: Rash is found among people who take Depakote, especially for people who are female, 40-49 old, have been taking the drug for < 1 month, also take medication Lamictal, and have Bipolar disorder.
We study 29,605 people who have side effects while taking Depakote from FDA and social media. Among them, 832 have Rash. Find out below who they are, when they have Rash and more.
You are not alone: join a mobile support group for people who take Depakote and have Rash >>>
Depakote has active ingredients of divalproex sodium. It is often used in bipolar disorder. (latest outcomes from 30,936 Depakote users)
Rash (redness) has been reported by people with rheumatoid arthritis, high blood pressure, high blood cholesterol, osteoporosis, depression. (latest reports from 150,999 Rash patients)
On Jan, 28, 2015: 29,605 people reported to have side effects when taking Depakote. Among them, 832 people (2.81%) have Rash.
Time on Depakote when people have Rash * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Rash when taking Depakote * :
Age of people who have Rash when taking Depakote * :
Severity of Rash when taking Depakote ** :
|least||moderate||severe||most severe |
How people recovered from Rash ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Bipolar disorder (255 people, 30.65%)
- Convulsion (87 people, 10.46%)
- Depression (80 people, 9.62%)
- Pain (75 people, 9.01%)
- Epilepsy (69 people, 8.29%)
Top co-used drugs for these people * :
- Lamictal (248 people, 29.81%)
- Seroquel (141 people, 16.95%)
- Depakote er (137 people, 16.47%)
- Zyprexa (83 people, 9.98%)
- Geodon (82 people, 9.86%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Rash while taking Depakote?
You are not alone! Join a mobile support group:
- support group for people who take Depakote and have Rash
- support group for people who take Depakote
- support group for people who have Rash
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- Bipolar 2 since 1975. recently d/c'd lithium. looking for a treatment that will not make glaucoma condition worse (1 answer)
I am trying to determine which medication to use now that my 40 year successful run with Lithium is over. (The kdneys say it's time to quit). However, I do not want to increase intraocular pressure by using a medication known to increase said pressure. Most importantly, I do not want to lose my livelihood or cause my family and friends unforeseen difficulty due to ineffective medications. I have little faith in the alternatives and see Depakote, Geodon, and Lamictal as poor seconds at
best. Any suggestions???
- What drug helped most to get rid of rash?
Antihistamines did not help my itchy rash from this drug. What else can I use or get from my doctor?
- Can clyndamican cause a seizure while taking depakote
I am currently taking Depakote Extended Realease 1000mgs at bedtime with Clyndamican an antibiotic. I have been feeling dizzy, fatigue, headaches, body aches, sore throat, and pain and pressure in my chest. I would like to know if these two medications mixed together are causing me these problems, and if it can cause me a seizure.
- How long does redness last after picato?
After 3 and a half weeks, I still have a huge red splotch on my face where I applied picato gel according to directions from my dermatologist. I'm very worried that it will be permanent. I had a huge water filled blister the morning after my first application of the gel. I used it two more times as directed. After a week, some of the redness was going away but I've seen no more improvement in the past two weeks. I'm still scaley, rough and red.
Has anyone else experience this? I went by the doctors office the first morning and was told it was as expected. I've called back and been told not to worry. I see the dr in two more weeks, but for now, I'm quite upset that permanent damage has been done. I was not warned at all that this could happen. The photos in the medication packaging led me to believe that in 3 weeks, all redness would be gone. Info needed for sure. Please let me know. Thanks
- My sister has been taking depakote cogentin and geodon and suffers with great memory loss inability to carry on a conversation and drops things all the time is this the effect of these drugs? (1 answer)
Sister takes over 16 perscriptions but the ones mentioned are severe.. due to being bi-polar, and severe agoraphobia and anxiety with depression..is this now her life? Not being able to fully comprehend or remember anything? Dropping things and falling when under the full impact of this medication? I either need to get some acceptance or find answers to the effects this medicine is causing..afraid to change up her medicines but needless to say I am worried...
More questions for: Depakote, Rash
You may be interested at these reviews (Write a review):
- Lamotrigine severe rash
I started taking 100mg of Teva-Lamotrigine Nov 22 once daily. I got a refill on Dec 5 that was Mylan-Lamotrigine. Two days later I woke up with an odd hot feeling rash all over my body and severe fatigue. I went back to bed 1/2 hour later after taking my regular Wellbutrin and the Lamotrigine. I woke up late morning. It got progressively worse during the day and I had a headache,fever and chills. I took the anti-histimine Aerius later that day which didn't help. The next day I went to a walk in clinic and they said it wasn't the Lamotrigine and thought it was a virus and did a throat swab. The fever and chills went away after a few days but I still have the rash. Finally after a week I saw a doctor that agreed it was the drug and I am now on the second week of Prednisone steroid treatment and prescription Reactin which is helping slowly. I have reported it to the Mylan drug company.
- Rash from eating kale
I ate kale for the first time on Monday. I only had a small bowl of fresh mixed green salad, so it wasn't entirely Kale. By Tuesday, I had a small rash on my left hip. I ignored it at first. Thursday evening, I decided to eat a large kale salad with other veggies and salmon, all of which I have eaten regularly aside from kale. Friday morning, my entire body was covered in the same rash that appeared Tuesday. I went to the ER. The doc said it was some type of allergic reaction. The ONLY thing I did/consumed different was the kale. I can't find much about it's reactions, though.
- Seizure patient was on depakote for 16 years now on keppra 1500 mg.
I am 28 years old and been off depakote for 5 months. I started keppra to control my seizure disorder, which works great. But for the past year I have developed osteoarthritis in my thoracic, si joints, and lumbar. I get alot of muscle hypersensitivity and pain. Can any of this be due to long term effects of seizure meds?
- Depakote er affected by grapefruit
I have taken Depakote ER for since 2005 for epilepsy. Once stabilized many years ago seizures and auras have not been bothering me. Until I recently ate three grapefruits over three days. After a few days, when the grapefruit cleared my system, the seizures and auras ceased. Therefore, grapefruit does affect how Depakote ER acts on your system.
- Skin rash in diclofenac potassium
After a car accident in 2011 I took Diclofenac for back & shoulder off and on for about a year. During that time I developed random spots usually on my arms and legs that itch severely and sometimes get infected. I still suffer from the itchy spots and I am DESPERATE for a cure for my agony. I haven't taken the medicine for over a year but the itchy spots still come and go.
More reviews for: Depakote, Rash
Comments from related studies:
From this study (11 months ago):
My nephew is on depakote and has a diagnosis of strep throat and has been given an antibiotic, however, it has been 10 days and the symptoms still persist. could an interaction be occuring between the depakote and the antibiotic?
From this study (2 years ago):
Severe raised red rash, 1/2 to 1 1/2 inches in diamater. Located on legs from knees to groin. Severe itching. Had nothing this morning, but had it tonight.
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.